Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Respiratory question
Aug 19, 2006

I have recently been diagnosed as having acquired HIV. My CD4 count is 198 and my viral load is 68,000. I was asked to get tested because I presented to my general practitoner with a flu but I had oral thrush and sore lymph nodes in my arm pits. I also have quite bad asthma which has gotten substantially worse in the past year. I find that I am breathless on exertion. I use ventolin inhalers for quick treatment and seretide accuhaler for prevention. Would you recommend HAART now and if so what and will there be any side effects with my asthma medication? Any other recommendations? Is it possible I have PCP and this could be causing worse asthma?

Response from Dr. Henry

An evaluation of your lungs for pneumonia/PCP would be advisable. If no evidence for PCP then prophylaxis is recommended. If your CD4 count doesn't rebound quickly (which can happen after acute HIV infection) then you may be a fast progressor and treatment with antiretrovirals would be indicated. If there is a study of acute infections in your area then you might consider participation. I probably start about 50% of patients I see with acute infection on antiretrovirals while in the other 50% I observe how their CD4 count rebounds and then monitor their clinical and blood work status. In some cases I treat for 6 months with a resistance proof regimen (boosted PI) and then consider whether I want to continue or perhaps stop-highly individualized in different situations. KH



Previous
weight loss
Next
Dry Cracked Lips

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement